Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 338, NWS Atlanta, GA

June 25, 2006Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2006, 5:25 PM EDT for Muscogee County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2006, 5:25 PM EDT (21:25 UTC)
Expired
Jun 25, 2006, 6:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Muscogee County, GA

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:30 PM EDTTSTM WND DMGColumbus, GANUMEROUS TREES DOWN THROUGHOUT MUCH OF COLUMBUS...ESPECIALLY THE SOUTHERN PORTIONS OF THE CITY. SEVERAL HOMES DAMAGED WITH TREES THROUGH THE ROOFS. SOME ROADS BLOCKED WITH DOWNED TREES AND TREE DEBRIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 252125
SVRFFC
GAC215-252200-
/O.NEW.KFFC.SV.W.0338.060625T2125Z-060625T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 600 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM COLUMBUS TO 7 MILES EAST OF COLUMBUS...
  AND MOVING NORTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UPATOI AND MIDLAND.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3246 8498 3252 8498 3256 8503 3259 8505
      3259 8491 3257 8485 3257 8470 3255 8468
      3245 8479 3240 8492

$$


19
1 follow-up statement
000 
WWUS52 KFFC 252155
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT SUN JUN 25 2006

GAC215-252204-
/O.EXP.KFFC.SV.W.0338.000000T0000Z-060625T2200Z/
MUSCOGEE GA-
554 PM EDT SUN JUN 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR MUSCOGEE COUNTY EXPIRES AT 600
PM EDT...

AT 552 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLUMBUS TO 
MIDLAND...AND MOVING NORTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UPATOI.

THESE STORMS HAVE PRODUCED FROM 1 TO 3 INCHES OF RAIN ACROSS MUCH OF 
THE COLUMBUS AREA. SOME FLOODING OF STREETS AND LOW-LYING AREAS HAS 
BEEN REPORTED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3246 8498 3252 8498 3256 8503 3259 8505
      3259 8491 3257 8485 3257 8470 3255 8468
      3245 8479 3240 8492

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:59 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 25, 2:59 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT SUN JUN 25 2006

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
CONVECTION IS FIRING THIS AFTERNOON ALONG A STATIONARY FRONT EXTENDING
FROM THE NORTHEAST GEORGIA MOUNTAINS BACK TO NEAR THE LA GRANGE
AREA. MEANWHILE MOISTURE ASSOCIATED WITH TROPICAL WAVE OVER NORTH
FLORIDA IS SPREADING NORTHWEST. THE UPPER LEVEL LOW OVER THE
MIDWEST WILL DEEPEN THROUGH TOMORROW EVENING...WHILE A SURFACE LOW
OVER THE GULF LIFTS NORTHEAST ALONG THE SURFACE BOUNDARY. THIS
WILL INCREASE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH THE
STRONGER STORMS...ESPECIALLY OVER THE NORTHEAST MOUNTAINS THROUGH
TOMORROW AS TROPICAL WAVE MOVES NORTHWARD JUST OFFSHORE SOUTHEAST
COAST. UPPER LEVEL SHORT WAVE LIFTS NORTHEAST ON TUESDAY...PUSHING
THE FRONT EASTWARD AND INTRODUCING DRIER AIR TO NORTHWEST GEORGIA
BY TUESDAY AFTERNOON. WITH CLOUDS AND RAIN...HIGH TEMPERATURES
WILL BE BELOW NORMAL THROUGH SHORT TERM PERIODS.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ANOTHER SHORTWAVE DEEPENS OVER MIDWEST BY THURSDAY...WITH
IMPULSESE ROTATING AROUND BASE OF LOW BEGINNING ON FRIDAY AND
ANOTHER WEAK SURFACE BOUNDARY SET UP OVER OUR FORECAST AREA
THROUGH NEXT WEEKEND...CONTINUED CHANCE POPS FRIDAY THROUGH
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         69  82  67  86 /  60  50  40  20
ATHENS          69  83  67  86 /  60  60  50  20
GAINESVILLE     68  79  66  83 /  70  70  60  30
ROME            70  87  65  90 /  70  60  40  20
COLUMBUS        71  88  70  90 /  40  40  30  20
MACON           71  88  69  91 /  50  50  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Jun 25, 5:42 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 AM EDT SUN JUN 25 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
542 AM EDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
NORTH AND CENTRAL GEORGIA TODAY AND CONTINUE TONIGHT.

.SYNOPSIS...
A STATIONARY FRONT EXTENDED ALONG THE APPALACHIAN MOUNTAINS FROM
VIRGINIA AND THE WESTERN CAROLINAS INTO NORTH GEORGIA. A TROPICAL
LOW PRESSURE SYSTEM NEAR VERO BEACH FLORIDA WILL MOVE NORTHWEST
TO NEAR TALLAHASSEE LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
WIND GUSTS TO 40 MPH. ALSO OCCASIONAL HEAVY DOWNPOURS OF RAIN MAY
CAUSE TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS. THE MOST
LIKELY TIME OF THE CONVECTION WILL BE AFTER 2 PM AND WILL CONTINUE
THROUGH MIDNIGHT.

.DISCUSSION...
THE AIR MASS WILL BE MODERATELY UNSTABLE THIS AFTERNOON AND EVENING.
CAPES WILL RANGE FROM 400 TO 800...AND LIFTED INDEX VALUES WILL
RANGE FROM MINUS 2 TO MINUS 5. AFTERNOON HEATING COMBINED WITH
INCREASING LOW LEVEL TROPICAL MOISTURE WILL CAUSE THUNDERSTORMS TO
DEVELOP ALONG AND EAST OF THE STATIONARY FRONT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...TUESDAY AND AGAIN ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION BUT ACTIVATION IS
NOT LIKELY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 25, 2:54 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SUN JUN 25 2006

GAZ033-034-044-045-054-055-057-252000-
254 PM EDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN
FAYETTE...HENRY...CLAYTON...DEKALB...GWINNETT AND FULTON COUNTIES
UNTIL 400 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DUNWOODY TO PEACHTREE CITY...MOVING
NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH AND RAINFALL RATES OF 1.0 TO 1.5
INCHES OF RAINFALL PER HOUR. DUE TO THE HEAVY RAIN...PONDING OF
WATER ON ROADWAYS IS LIKELY.
Special weather statement, Jun 25, 2:56 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT SUN JUN 25 2006

GAZ066-251945-
256 PM EDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN TROUP COUNTY UNTIL 345 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTHWEST OF HARRISONVILLE...MOVING
NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
SLOWLY NORTHEAST. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 25, 3:05 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SUN JUN 25 2006

GAZ024-025-252000-
305 PM EDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTING IN
EASTERN JACKSON AND BANKS COUNTIES UNTIL 400 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG...PERSISTENT THUNDERSTORMS ACROSS SOUTHERN BANKS AND EASTERN
JACKSON COUNTIES FROM HOMER TO COMMERCE...MOVING SOUTHWEST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS INCLUDING THE CITIES OF HOMER...BANKS CROSSING...AND
COMMERCE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 25, 3:39 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SUN JUN 25 2006

GAZ067-252030-
339 PM EDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN MERIWETHER COUNTY UNTIL 430 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORMS OVER LUTHERSVILLE.  THE THUNDERSTORM
SHOWED VERY LITTLE MOVEMENT.

RAINFALL AMOUNTS BETWEEN 1.0 AND 1.5 INCHES CAN BE EXPECTED OVER THE
NEXT HOUR ACROSS...INCLUDING THE CITIES OF LUTHERSVILLE. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 25, 5:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SUN JUN 25 2006

GAZ038-050-252145-
515 PM EDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN GREENE AND OGLETHORPE COUNTIES UNTIL 545 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS DEVELOPING FROM MAXEYS TO
GREENSBORO...MOVING WEST AT 5 MPH.

FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 25, 5:21 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT SUN JUN 25 2006

GAZ089-252215-
521 PM EDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WIND
GUSTS IN MUSCOGEE COUNTY UNTIL 615 PM EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 5 MILES NORTH OF COLUMBUS TO 8
MILES SOUTHEAST OF COLUMBUS...MOVING NORTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH.  THIS STORM WILL
AFFECT MUCH OF THE COLUMBUS AREA. HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING...POOR DRAINAGE
AND FLOOD PRONE AREAS. MOTORISTS IN THE AREA SHOULD BE ALERT FOR
AREAS OF SEVERELY REDUCED VISIBILITY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:10 PM EDTFlash Flood WarningFFCDawson3 hr
Jun 25, 2:51 PM EDTSevere Thunderstorm WarningFFCHeard39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.